A 31-year-old male asked:
Disclaimer

what causes b12 levels drop rapidly in may it was 100 after injections in june 600 again today its 140 how sudden drop m waiting for reports of intrinsic factor?

1 doctor answer
Dr. Ira Katz
Dr. Ira Katz answered
23 years experience Endocrinology
Low stores: You likely have very B12 stores and right after the injections get high levels, but once the B12 equilibrates in your system it drops. You likely need to be "loaded" with enough B12 with enough B12 to fill stores put on maintenance. Also, multiple medications can affect B12.
Answered on Aug 30, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 19-year-old female asked:
Dr. Ed Friedlander
43 years experience Pathology
"Anecdotal": And transient. And only reported when people are severely deficient. A B12 injection in someone gravely sick from pernicious anemia causes a massive r ... Read More
A 40-year-old female asked:
Dr. Gurmukh Singh
48 years experience Pathology
No harm in taking: You B12 level is at the low end of normal. Taking B12 sublingually will not do any harm, but since you had an injection, you, in all likelihood, do no ... Read More
1
1 thank
A 54-year-old female asked:
Dr. Michael Sparacino
36 years experience Family Medicine
No: There's no relation.
A 33-year-old female asked:
Dr. Arnold Zuckman
41 years experience Podiatry
Not likely: Usual, cause is from lower back issues or the deep peroneal nerve directly.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month